Volume 6, issue 2 (2002)

Download this article
For printing
Recent Issues

Volume 18
Issue 5, 2487–3110
Issue 4, 1865–2486
Issue 3, 1245–1863
Issue 2, 617–1244
Issue 1, 1–616

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Author Index
Editorial procedure
Submission Guidelines
Submission Page
Author copyright form
Subscriptions
Contacts
G&T Publications
Author Index
To Appear
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Volume change under drilling

Ian Agol

Geometry & Topology 6 (2002) 905–916

arXiv: math.GT/0101138

Abstract

Given a hyperbolic 3–manifold M containing an embedded closed geodesic, we estimate the volume of a complete hyperbolic metric on the complement of the geodesic in terms of the geometry of M. As a corollary, we show that the smallest volume orientable hyperbolic 3–manifold has volume > .32.

Keywords
hyperbolic structure, 3–manifold, volume, geodesic
Mathematical Subject Classification 2000
Primary: 57M50
Secondary: 53C15, 53C22
References
Forward citations
Publication
Received: 17 January 2001
Revised: 7 November 2002
Accepted: 31 December 2002
Published: 31 December 2002
Proposed: David Gabai
Seconded: Walter Neumann, John Morgan
Authors
Ian Agol
MSCS
SEO 322
m/c 249
University of Illinois at Chicago
851 S Morgan St
Chicago
Illinois 60607-7045
USA
http://www.math.uic.edu/~agol/